Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Got positive for cocaine in hair folicke test. Took ciprolaxlin etodolac and azithromycin before test. Will it affect the test?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
Hi I have a question I took a hair folicke test a week ago and cane back positive for cocain ive never used cocain before but ive been takin some meds lately could it be a possibility that the meds I was taking caused the false test the meds are ciprolaxlin etodolac and azithromycin
Posted Tue, 6 Nov 2012 in Medicines and Side Effects
Answered by Dr. Muhammad Ishfaq Habib 3 hours later

Thanks for the query

The drugs you have taken are antibiotics and an anti-inflammatory drug. It does not cause positive cocaine results.

Hair follicle test may have produced false positive result sometimes in individuals who never touched drugs however taken some foods like XXXXXXX seed pastries or some other herbal product that may contain such ingredients.

Please check if you have taken any such products; if you haven't taken anything like those and the result is false positive one, then I suggest you to repeat the test.

Hope this answers your query. If you still have some queries, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor